Hail, Woodward
- When
- August 28, 3:30 PM CST
- Where
- Woodward County, 6 mi SSE of Quinlan
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.367, -99.017
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 28, 12:46 PM CST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 146 PM CDT SUN AUG 28 2005 .DISCUSSION... THE MID-LEVEL TROUGH MOVING THROUGH SOUTHEAST COLORADO THIS AFTERNOON MAY BRING SCATTERED SHOWERS/STORMS TO THE NORTHWEST THIS EVENING. LATER TONIGHT, UPSLOPE FLOW IN THE RICH M OISTURE OF THE TEXAS PANAHNDLE IS EXPECTED TO BE ACTED ON BY LIFT FROM THIS TROUGH THE GENERATE ANOTHER NIGHTTIME COMPLEX. THE BULK OF THE THIS ONE IS EXPECTED TO PASS TO THE SOUTHWEST OF OK, BUT THERE IS SUFFICIENT REASON FOR CHANCE POPS IN THE SOUTHWEST THIRD OF THE STATE OVERNIGHT. RAIN MAY LINGER MONDAY MORNING IN PARTS OF THE SOUTH, BUT AFTER MONDAY, HOTTER AND LESS RAINY WEATHER IS EXPECTED. THE NEXT GOOD CHANCE FOR RAIN IS WEDNESDAY NIGHT OR THURSDAY WITH THE APPROACH OF A WEAK FRONT CARRIED BY A NORTHERN PLAINS TROUGH. THEN IT LOOKS RAIN-FREE AGAIN UNTIL A CHANCE NEXT WEEKEND WITH A SIMILAR SITUATION. THE EXCESSIVE HUMIDITY IS HERE TO STAY ANOTHER WEEK. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 67 92 68 92 / 20 10 10 10 HOBART OK 68 92 67 93 / 40 20 10 0 WICHITA FALLS TX 69 93 69 94 / 40 20 10 10 GAGE OK 63 91 63 91 / 40 20 10 0 PONCA CITY OK 68 92 67 90 / 10 10 10 10 DURANT OK 69 94 69 92 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/99
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT SUN AUG 28 2005
OKZ004>048-050>052-TXZ083>090-291200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING
NEAR THE KANSAS BORDER...AND POSSIBLY FARTHER SOUTH ALONG THE RED
RIVER.
DISCUSSION...
SCATTERED SEVERE STORMS HAVE BEEN DEVELOPING ACROSS KANSAS THIS
AFTERNOON...DUE TO CONVERGENCE ALONG A SURFACE TROUGH...AND
INFLUENCE FROM AN APPROACHING UPPER LEVEL DISTURBANCE. AS THE
DISTURBANCE MOVES CLOSER TO THE AREA...MORE STORMS SHOULD
DEVELOP...WITH AN AVERAGE MOTION TOWARD THE SOUTH AT 10 MPH. COLD
TEMPERATURES ALOFT HAVE SUPPORTED DIME TO QUARTER SIZE HAIL...WITH
ONE STORM EARLIER EAST OF DODGE CITY...PRODUCING GOLFBALL SIZE HAIL.
INSTABILITY. BY EARLY EVENING...THE CAPPING INVERSION SHOULD
REDEVELOP WITH A GENERAL DECREASE IN THUNDERSTORMS OCCURRING.
OTHER MORE ISOLATED STORMS MAY BECOME SEVERE FARTHER SOUTH...ALONG A
SURFACE TROUGH THAT IS NEAR THE RED RIVER...WITH 60 MPH WINDS AND
DIME SIZE HAIL POSSIBLE.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY AUG 29.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR... 20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
A SLIGHT CHANCE OF THUNDERSTORMS WILL EXIST ACROSS WESTERN OKLAHOMA
AND NORTH TEXAS ON MONDAY. THERE IS ALSO A SLIGHT CHANCE OF
THUNDERSTORMS ACROSS THE NORTHERN HALF OF OKLAHOMA LATE WEDNESDAY AS
A COLD FRONT APPROACHES THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM MONDAY.
JAMESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 131 PM CDT SUN AUG 28 2005 OKZ035-038-281845- COMANCHE OK-KIOWA OK- 131 PM CDT SUN AUG 28 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE AND KIOWA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF WICHITA MOUNTAINS WILDLIFE REFUGE AT 131 PM CDT...DRIFTING TOWARD THE WEST. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP. PEOPLE IN COMANCHE AND KIOWA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 222 PM CDT SUN AUG 28 2005 OKZ048-281930- ATOKA OK- 222 PM CDT SUN AUG 28 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ATOKA COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER TUSHKA AT 222 PM CDT...MOVING SOUTHWEST AT 10 MPH. 40 TO 50 MPH WINDS AND SMALL HAIL ARE LIKELY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP. PEOPLE IN ATOKA COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 407 PM CDT SUN AUG 28 2005 OKZ010-282115- WOODWARD OK- 407 PM CDT SUN AUG 28 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF QUINLAN AT 407 PM CDT...MOVING SOUTH AT 5 MPH. 50 MPH WINDS ARE LIKELY. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP. PEOPLE IN WOODWARD COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 417 PM CDT SUN AUG 28 2005 OKZ010-282130- WOODWARD OK- 417 PM CDT SUN AUG 28 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. AT 417 PM...STRONG THUNDERSTORMS WERE CONTINUING TO DEVELOP BETWEEN ALABASTER CAVERNS STATE PARK AND CEDARDALE...DRIFTING SLOWLY SOUTHWESTWARD. 50 MPH WINDS AND PEA TO DIME SIZE HAIL WILL ACCOMPANY THESE STORMS. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP. PEOPLE IN WOODWARD COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
The Vance AFB radar (KVNX), 90 km away, was scanning. The volume nearest the first event began at 21:32 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473132, 5473133, 5473134.